geanniegray.com

a blog about life with diabetes, depression & dysfunction & how to manage them with HOPE!

I feel ya, Tinman


My joints and a bunch of other stuff that probably aren’t joints have been just killing me lately!  I mean, some days, I swear I’d spray some WD40 all over me if I thought it would cure me as well as it did the Tinman in The Wizard of Oz.  Just a few squirts and he was good to go, right?

Sadly, I haven’t found anything to work like that for me.  I’m thinking this is a combination of weather, age and tendency.  All of the ‘itises’ run in my family.  I’m getting up there to the point that my poor old joints are getting to be well-used and prolly tired.  And we’ve had rain for days.  Cold rain!  That last little kick in the pants from winter called “Dogwood Winter” around my area of the world.

My doc has had me going to physical therapy already and after a couple weeks doing that, my right hand began to go numb and the fingers be really stiff.  I’ve already had carpal tunnel surgery in my left hand years ago and was at one time supposed to have the right hand done, but it got better enough that I didn’t have the surgery.  So I figured I’d surely have to have it done now.  I called my doctor and sorta demanded that I have the surgery set up, so she reluctantly made me an appointment with a neurologist in town.

In the meantime, my physical therapist, A, suggests that I let the occupational therapist work on the hand.  She calls in a request to be referred and so now I’m seeing the OT as well as the PT.

Surprisingly, the therapy has been working.  I really think all this rain made it a lot worse and so as the weather clears up, I think things will feel better too, but the exercises the OT has me doing for my hand actually do help so much more than I dreamed they would!  So now I’m debating whether to go see the other doctor.  I mean, if I NEED this surgery, now would be the time to get it done since we have destroyed our deductible and eaten through our out of pocket limit too!!

Tommy has been referred to the physical therapist too so hopefully, his back and legs will start feeling better.  But during all of this therapy, something went haywire with my left shoulder.

The PT has been working on both my shoulders, basically trying to strengthen the muscles that have grown weak after years of trying to hold incorrect positions to help ease the tension pain in my neck.  I mean, for 20-plus years I’ve dealt with this awful neck/shoulder pain without any real or lasting relief.  I’m pretty sure a local chiro made the problem so bad when he tried to tweak my neck.  That’s when the migraines started, at least.  I had those for a year or two before seeing a different type of chiro who got rid of the migraines, thank God, but could never get my neck to stop hurting.  Then I met a chiro through Emmaus who worked on me at camp once and she did wonders for it, but it was almost a two-hour drive to her office in Middlesboro, so I couldn’t really keep that up.

So now here I am, trying to keep myself from becoming a Tinman.  Ha.  The other thing, a big reason to pursue this is that I would REALLY love to get back to cycling and one of the worst pains I had from riding my bike wasn’t my butt.  It was my neck and shoulders. I’m SO hoping that I can get to where riding my bike doesn’t make my neck and shoulders hurt so bad that I have to just stop.  It gets to a certain point, like the point of no return, that it hurts so bad and won’t let up.  I have to stop what I’m doing and I’m still in pain.  Lately, it’s been hurting to the point of tears, so I’m really praying the therapy will fix me up.

I can’t take pain meds because of the CGM.  Apparently, acetaminophen causes the readings to be off and some suggest the same is true for ibuprofen.  Also, ibuprofen can affect blood sugar control.  So, I decided I’d try taking plain old aspirin for the pain.  The PT suggested it, actually.  She realized I really needed some relief from the worst of the pain before I could get back to doing any sort of exercise.  I took three doses of aspirin on Saturday and by about two hours after that third dose, my ears were screaming.

I’ve had tinnitus for years.  Since I was 16 and our old pediatrician diagnosed it.  He asked me a bunch of questions trying to determine what may have caused it.  When I told him I’d been having more sinus headaches and had been taking the aspirin I found in the kitchen cabinet, he said, “Ah.  That’s probably the culprit.”  For years now, when I happen to tell another doctor this, they blow it off and say it couldn’t have been the aspirin.  However, since then, I hadn’t taken any aspirin other than a chewable once every couple of days for blood pressure/heart health.  So by the time I’d taken three doses of regular aspirin, it felt like my ears had been plugged with bubblegum and the screeching that is normally tolerable was 10x higher.  It was horrible and I was so afraid that I might have done something permanent to my hearing.  Thankfully, that slowly dissipated and things went back to the normal squealing that I’ve learned to deal with.

SoooOOooo…that’s where I stand.  Hoping and praying, working toward feeling better and being more pain-free.  



Latestagram

Tah-dah!



    I’m on the YouTube!

    Monq Personal Diffuser, Therapeutic Air, Essential Oils Diffuser REVIEW



    %d bloggers like this: